Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


I lost my sense of taste
Oct 31, 2000

I'm HIV positive since 1986. I take Zerit, Saquinavir, Videx Norvir and Rescriptor. I also take Hydrea. My Tcell count is at 320 and my viral load is <100. Since 6-7 months, I have experienced a gradual lost in my sense of taste. Is it possible that all the meds I take are responsible. Thanks

Response from Dr. Henry

Yes -- I have had a few patients develop that problem -- most likely related to the Norvir but the hydroxurea/ddI might contribute as well. Assuming that you have no evidence for oral disease (thrush, oral hairy leukoplakia, vitamin deficiency) or central complaints (no brain lesions or evidence for other problems) then consideration for changing your regimen within the context of what you have been on previously and the benefit of your current treatment -- if any good options exist. KH

Keith Henry, M.D.



Previous
rheumatoid arthritis and hiv
Next
hiv symptoms

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement